Alert archive / New York / Gale Warnings in 2012
Gale Warning 16, NWS New York, NY
NWS New York, NY issued this gale warning at Apr 27, 2012, 3:52 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 3:52 AM EDT (07:52 UTC)
- Expired
- Apr 27, 2012, 7:45 PM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
241 WHUS71 KOKX 270752 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS THROUGH TONIGHT... ANZ350-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120427T1000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ /O.UPG.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120428T0000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-271600- /O.EXT.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
835 WHUS71 KOKX 271242 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 842 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS THROUGH TONIGHT... ANZ350-353-355-272045- /O.CON.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 842 AM EDT FRI APR 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-272045- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 842 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO AROUND 30 KT. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
387 WHUS71 KOKX 271328 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 928 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS... ANZ330-335-338-340-345-272130- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ /O.EXA.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 928 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 5 FEET. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-272130- /O.CON.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 928 AM EDT FRI APR 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST AROUND 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
240 WHUS71 KOKX 271708 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 108 PM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS... ANZ330-335-338-340-345-350-353-355-280000- /O.CON.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 108 PM EDT FRI APR 27 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ALL WATERS SURROUNDING LONG ISLAND. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET ON THE OCEAN...AND 2 TO 5 FEET ON THE LONG ISLAND SOUND. * TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE THIS AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
785 WHUS71 KOKX 272345 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 745 PM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON THE WATERS THIS EVENING... ANZ335-338-345-280400- /O.CAN.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ /O.NEW.KOKX.SC.Y.0053.120427T2345Z-120428T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 745 PM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR AND SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS 25 TO 30 KT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-350-353-355-280400- /O.CAN.KOKX.GL.W.0016.000000T0000Z-120428T0000Z/ /O.NEW.KOKX.SC.Y.0053.120427T2345Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 745 PM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM...EASTERN LONG ISLAND SOUND AND EASTERN LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS 25 TO 30 KT. * SEAS...3 TO 7 FEET...HIGHEST SOUTHEAST OF MORICHES INLET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 27, 2:23 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 27, 2:23 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
223 AM EDT FRI APR 27 2012
.SYNOPSIS...
LOW PRESSURE OVER THE REGION MOVES TO THE NORTHEAST OVERNIGHT.
HIGH PRESSURE BUILDS INTO THE AREA FRIDAY INTO THE WEEKEND.
SEVERAL WEAK AREAS OF LOW PRESSURE PASS TO OUR SOUTH DURING THE
WEEKEND. HIGH PRESSURE BUILDS FROM THE NORTH FOR THE FIRST PART OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR CHANGES TO THE DATABASE WITH THIS UPDATE. FRONT NOW JUST
ENTERING THE CWA WITH SCATTERED SHOWERS AHEAD OF IT. DRIZZLE STILL
NOTED OVER EASTERNMOST ZONES. LAST OF ANY RAINFALL SHOULD EXIT BY
MORNING.
FOG WAS WIDESPREAD WITH LIGHT WINDS. SOME LOCALIZED AREAS COULD
SEE DENSE FOG BEFORE WINDS SHIFT TO THE WNW BEHIND THE FRONT AND
INCREASE OVER THE NEXT FEW HOURS AS LOW PRESSURE MOVES NORTHEAST
AND DEEPENS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
WINDS WILL BE THE MAIN STORY FOR FRIDAY AS A COMBINATION OF COLD
AIR ADVECTION AND A TIGHTENING PRESSURE GRADIENT BETWEEN THE
DEPARTING LOW AND APPROACHING HIGH INCREASES WINDS FROM EARLY FRI
MORNING INTO THE EVENING. IN ADDITION...MODELS INDICATE
STRENGTHENING 850MB WINDS...REACHING INTO THE LOWER 40 KTS DURING
THE MORNING...AND THEN AGAIN LATE IN THE DAY. WITH THIS IN
MIND...LOOKS LIKE A PERSISTENT WNW FLOW FOR THE DAY...WITH GUSTS
UP INTO THE 20S. AS THE LOW DEPARTS...AND HIGH PRESSURE BUILDS
IN...EXPECT THE WINDS TO BEGIN DIMINISHING...MAINLY AFTER 00Z SAT.
HOWEVER...A WEST TO WNW FLOW WILL CONTINUE...INJECTING IN THE
COOLER...DRIER AIR.
TEMPS FRI WILL BE SLIGHTLY BELOW NORMAL...REACHING ONLY INTO THE
MID TO UPPER 50S. CLEARING SKIES MAY ALLOW SOME AREAS TO REACH THE
LOWER 60S...BUT WITH THE GUSTY FLOW BRINGING DOWN MUCH COOLER AIR
FROM ALOFT...LOWER CONFIDENCE IN THIS OCCURRING. 850MB TEMPS DROP
TO NEAR -6 DEGREES CELSIUS TOMORROW NIGHT...RESULTING IN OVERNIGHT
LOWS DROPPING INTO THE UPPER 20S TO LOWER 30S IN THE INTERIOR
REGIONS. BECAUSE OF THIS...HAVE ISSUED A FREEZE WATCH FOR ALL OF
INTERIOR CT...HUDSON RIVER VALLEY AND WESTERN PASSAIC COUNTY.
WARMER OCEAN WATERS WILL HELP KEEP TEMPS ALONG THE COAST IN THE
MID 30S TO LOWER 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE CANADIAN HIGH PRESSURE SYSTEM BUILDS SOUTH ACROSS THE AREA FOR
THE WEEKEND. TEMPERATURES WILL BE DEPENDENT ON AMOUNT OF CLOUD
COVER...LIKELY RUNNING AT LEAST SLIGHTLY BELOW SEASONABLE LEVELS FOR
SATURDAY AND SUNDAY.
AS THE HIGH MOVES OFF THE NEW ENGLAND COAST MONDAY...TEMPERATURES
WILL BEGIN TO REBOUND MONDAY INTO TUESDAY WITH MAX TEMPERATURES IN
THE LOW 60S. DRY WEATHER EXPECTED TO CONTINUE THROUGH THE REMAINDER
OF THE EXTENDED PERIOD WITH NEAR SEASONABLE LEVEL TEMPERATURES.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A STRONG COLD FRONT PUSHES EAST EARLY THIS MORNING...AS ASSOCIATED
INTENSIFYING LOW PRESSURE TRACKS NORTH INTO EASTERN CANADA THROUGH
THE DAY.
THE COLD FRONT...JUST EAST OF NYC TERMINALS...WILL CONTINUE TO PUSH
EAST OF ALL TERMINALS BY 08Z. GUSTY WNW WINDS DEVELOP BEHIND
IT...WITH VSBY EXPECTED TO IMPROVE RAPIDLY TO VFR AND CIGS RISING
THROUGH MVFR TO VFR WITHIN A COUPLE OF HOURS.
VFR CONDS AREA WIDE BY DAYBREAK. NW WINDS EXPECTED TO INCREASE
THROUGH THE MORNING...WITH PEAK WINDS OF 25 TO 28 KT AND GUSTS OF
35 TO 40 KT FROM MID MORNING THROUGH LATE AFTERNOON ACROSS NYC
TERMINALS. WINDS GENERALLY EXPECTED TO BE RIGHT OF 300 TRUE...BUT
WILL LIKELY FLIRT WITH 300 DEGREES TRUE BETWEEN 16Z AND 00Z.
GUSTINESS WILL ONLY SLOWLY DIMINISH THROUGH THE EVENING
HOURS...PARTICULARLY NYC TERMINALS.
OUTLOOK FOR 06Z SAT THROUGH TUE...
TONIGHT...VFR WITH GUSTS LOWERING.
SAT-SUN...VFR ATTM. IF THE STALLED FRONTAL BOUNDARY S OF THE
REGION TRACKS FURTHER NWD...MVFR WILL BE POSSIBLE LATE SAT INTO
SUN.
MON...VFR.
TUE...MVFR POSSIBLE WITH A FRONTAL BOUNDARY.
&&
.MARINE...
LOW PRESSURE OVER THE WATERS WITH RELATIVELY LIGHT WINDS...AND
SEAS WERE AROUND 3 FT ON THE OCEAN. WITH THE LOW DEEPENING AND
MOVING TO THE NORTHEAST BY 05Z...WINDS AND SEAS WILL BE INCREASING
TO SMALL CRAFT LEVELS LATE TONIGHT...SO WILL CONTINUE THE
ADVISORY.
ALSO CONTINUING THE GALE WATCH FOR THE EASTERN OCEAN WATERS WITH
GUSTS UP TO 35 KTS POSSIBLE FROM TOMORROW MORNING INTO TOMORROW
EVENING AS THE LOW DEEPENS FARTHER. HOWEVER...HAVE HELD OFF FROM
ISSUING FOR THE REST OF THE AREA WITH LOW CONFIDENCE OF REACHING
35 KTS ELSEWHERE. SEAS WILL INCREASE AS WELL...WITH THE OCEAN
WATERS REACHING 5 TO 8 FT TOMORROW DURING THE DAY...AND 2 TO 3 FT
ON THE OTHER WATERS. AS HIGH PRESSURE BUILDS IN TOMORROW
NIGHT...WINDS AND SEAS ARE EXPECTED TO DIMINISH...THOUGH SCA
CONDITIONS ARE POSSIBLE FOR A PORTION OF THE NIGHT.
SUB SCA CONDITIONS ACROSS ALL WATERS SATURDAY MORNING. SUB SCA
CONDITIONS EXPECTED THROUGH SATURDAY NIGHT WITH WEAK LOW MOVING TO
THE SOUTH...THEN GUSTS MAY GET CLOSE TO SCA ON SUNDAY IN THE WAKE OF
LOW PRESSURE. SEAS THEN EXPECTED TO REMAIN OR FALL BELOW SCA
CONDITIONS EARLY NEXT WEEK AS CANADIAN HIGH PRESSURE BUILDS SOUTH
ACROSS THE AREA WATERS.
&&
.FIRE WEATHER...
GUSTY WEST WINDS ARE EXPECTED FRIDAY...WITH GUSTS REACHING BETWEEN
25 AND 30 MPH. IN ADDITION...THIS FLOW WILL INJECT IN VERY DRY
AIR...ALLOWING FOR RH VALUES TO DROP INTO THE UPPER 20S TO LOWER
30S. HOWEVER...DUE TO THE RECENT RAINFALL...AND WITH MOST OF THE
VEGETATION NOW IN THE GREEN UP STAGE...NOT EXPECTING A HIGH FIRE
RISK FOR THE DAY. CAUTION SHOULD STILL BE EXERCISED WITH ANY
OUTDOOR FIRE ACTIVITY WITH THE GUSTY WINDS.
&&
.HYDROLOGY...
ANY PRECIPITATION TONIGHT SHOULD REMAIN LESS THAN A TENTH OF AN
INCH. NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH EARLY NEXT
WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
CTZ005>008.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NYZ067-068.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345-353-355.
GALE WATCH FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING FOR
ANZ350.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ350.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Apr 26, 3:43 PM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 343 PM EDT THU APR 26 2012 CTZ009>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-271945- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 343 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-271945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 343 PM EDT THU APR 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. TEMPERATURES OVER INTERIOR CONNECTICUT...NEW YORK AND NEW JERSEY WILL DROP INTO THE UPPER 20S TO LOWER 30S OVERNIGHT FRIDAY. THE LOWEST TEMPS ARE EXPECTED DURING THE EARLY MORNING...MAINLY AFTER MIDNIGHT THROUGH 8 AM. THESE BELOW NORMAL TEMPERATURES MAY AFFECT AND DAMAGE ANY OUTDOOR SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-353-355-271945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-271945- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 343 PM EDT THU APR 26 2012 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. WINDS AND SEAS WILL INCREASE TOMORROW WITH WINDS INCREASING FROM THE WEST. GUSTS UP TO 35 KTS WILL BE POSSIBLE FROM TOMORROW MORNING THROUGH TOMORROW EVENING. SEAS WILL INCREASE TO 8 FT BY TOMORROW AFTERNOON AND PERSIST INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:55 AM EDT | Freeze Watch | OKX | Suffolk, Westchester | 12 hr |
| Apr 27, 3:55 AM EDT | Freeze Warning | OKX | Orange, Putnam, Rockland, Suffolk, Westchester | 28 hr |
| Apr 27, 7:45 PM EDT | Small Craft Advisory | OKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.